U.S. doctors online nowAsk doctors free
A 35-year-old member asked:

what is lovastatin used for?

2 doctor answers3 doctors weighed in
Dr. Christopher White
Cardiology 43 years experience
Lower cholesterol: A member of the "statin" family drugs (atorvastatin, simvastatin, pravastatin, etc) that effectively lower cholesterol by turning off liver production.
Dr. William Cromwell
Clinical Lipidology 34 years experience
Lower LDL Particle #: Lovastatin is the generic name for mecacor, one of several "statin" medications that inhibit hmg co-a reductase, the rate limiting enzyme in cholesterol synthesis. These medications increase the number of LDL receptors that bind and remove LDL particles from the circulation. Statins have been shown to significantly reduce heart attack, death from heart attack, and ischemic stroke.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

A 30-year-old member asked:

What if any are the side effects of mevacor (lovastatin)?

1 doctor answer3 doctors weighed in
Dr. Mila McManus
Family Medicine 21 years experience
MANY....: Statin drugs such as Mevacor (lovastatin) are way overprescribed &cause muscle weakness, cramps, and weakness, but also cause joint pain, mental slowing, depression, aggressive behavior, and are now implicated in causing cancers, alzheimers, parkinsons disease. Be sure you are taking coq10 100-200mg a day while on a med like this. Read "the great cholesterol con". Huge controversy that most don't know about.
A 48-year-old member asked:

What is mevacor (lovastatin) side effects.?

1 doctor answer2 doctors weighed in
Dr. Luis Villaplana
Internal Medicine 35 years experience
Muscle pain, muscle: Weakness, liver enzyme abnormalities, and potentially liver failure and massive muscle damage. Those are at least the ones you need to discuss with your doctor and keep him aware if you develop symptoms, especially muscle weakness.
A 30-year-old member asked:

What are the side effects of lovastatin?

1 doctor answer2 doctors weighed in
Dr. Mark Stern
Cardiology 46 years experience
Muscle and liver: Usually nothing, but occasionally muscle pains , or liver irritation, and rarely muscle damage.
Columbus, OH
A 64-year-old female asked:

I have been having severe headaches since i started taking lovastatin, could this be a side effect?

1 doctor answer3 doctors weighed in
Dr. Idan Sharon
Neurology 28 years experience
LOVASTATIN: It is not clear. If this is the case, you should ask your physician to stop it and see if the headaches resolve.
CA
A 28-year-old male asked:

Please describe the medication: lovastatin?

2 doctor answers7 doctors weighed in
Dr. Joshua Buckler
Cardiology 19 years experience
Cholesterol lowering: Lovastatin is one of the cholesterol lowering statin medications. In this class it is one of the older and less potent drugs but is still useful in many people.

Related questions

A 29-year-old member asked:
1 doctor answer2 doctors weighed in
A 46-year-old member asked:
1 doctor answer1 doctor weighed in
A 32-year-old member asked:
1 doctor answer5 doctors weighed in
A 19-year-old male asked:
1 doctor answer1 doctor weighed in
A 33-year-old male asked:
1 doctor answer2 doctors weighed in

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Jun 27, 2014

People also asked

Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$30 per visit with
membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.